Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 72, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 17, 2025, 7:31 AM EST for Floyd County, Georgia. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2025, 7:31 AM EST (12:31 UTC)
- Expired
- Feb 18, 2025, 4:16 AM EST
- In force
- 21 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 22.75 ft at Feb 17, 2025, 1:00 AM EST.
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
694
WGUS42 KFFC 171231
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
731 AM EST Mon Feb 17 2025
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Coosa River at Mayo's Bar near Rome affecting Floyd County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
&&
GAC115-180045-
/O.NEW.KFFC.FL.W.0072.250217T1231Z-000000T0000Z/
/RMBG1.1.ER.000000T0000Z.250215T1330Z.000000T0000Z.NO/
731 AM EST Mon Feb 17 2025
...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Coosa River at Mayo's Bar near Rome.
* WHEN...From this morning until further notice.
* IMPACTS...At 26.0 feet, Minor flooding continues in the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the old Lock and Dam behind the
Trading Post. The boat ramp will be completely under water at Lock
and Dam park.
* ADDITIONAL DETAILS...
- At 7:00 AM EST Monday the stage was 27.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:00 AM EST Monday was 27.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 24.0 feet.
- Flood History...This crest compares to a previous crest of
27.2 feet on 03/26/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
3427 8542 3428 8537 3423 8526
$$2 follow-up statements
385
WGUS82 KFFC 172132
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
432 PM EST Mon Feb 17 2025
...The Flood Warning continues for the following rivers in Georgia...
Coosa River at Mayo's Bar near Rome affecting Floyd County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
&&
GAC115-181215-
/O.CON.KFFC.FL.W.0072.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.000000T0000Z.250215T1330Z.000000T0000Z.NO/
432 PM EST Mon Feb 17 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Coosa River at Mayo's Bar near Rome.
* WHEN...Until further notice.
* IMPACTS...At 26 feet, Minor flooding continues in the woodlands...
fields and pastures along the river upstream and downstream from
the gage on the old Lock and Dam behind the Trading Post. The boat
ramp will be completely under water at Lock and Dam park.
* ADDITIONAL DETAILS...
- At 3:45 PM EST Monday the stage was 27.2 feet and steady.
- Forecast...No forecast is available for this location.
- Flood stage is 24 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
3427 8542 3428 8537 3423 8526
$$944
WGUS82 KFFC 180916
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
416 AM EST Tue Feb 18 2025
...The Flood Warning is cancelled for the following rivers in
Georgia...
Coosa River at Mayo's Bar near Rome affecting Floyd County.
GAC115-181030-
/O.CAN.KFFC.FL.W.0072.000000T0000Z-250218T0916Z/
/RMBG1.1.ER.000000T0000Z.250215T1330Z.000000T0000Z.NO/
416 AM EST Tue Feb 18 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Coosa River at Mayo's Bar near Rome.
* ADDITIONAL DETAILS...
- At 3:45 AM EST Tuesday the stage was 22.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:45 AM EST Tuesday was 22.5 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
3427 8542 3428 8537 3423 8526
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 17, 6:22 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 17, 6:22 AM EST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 622 AM EST Mon Feb 17 2025 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 328 AM EST Mon Feb 17 2025 - Dry weather and slightly below average temperatures will continue in Georgia through Tuesday. Today & Tuesday: A strong (near 1050 mb) surface high centered over central Canada will nose its way into the Southeast today and Tuesday. Pressure gradients between the high and yesterday's storm system (now over Nova Scotia) will keep the northwest surface winds going today. Gusts near 20 mph this morning will give way to lighter winds this afternoon as the gradient weakens. The northwest winds will produce CAA and bring lower surface dewpoints to Georgia, leading to below average (by 6 to 12 degrees) temperatures and lower humidity (25 to 35%). High temperatures this afternoon will range from the 40s in northwest Georgia to the mid 50s in central Georgia under ample sunshine. Calm winds and below freezing temperatures tonight should give way to more quiet weather on Tuesday. High pressure will be in firm control at the surface producing light winds (5 mph or less) Tuesday afternoon. This will cut off the CAA and allow temperatures to warm by 5 to 9 degrees compared today. Sunshine won't be as plentiful do to zonal flow above 500 mb advecting in high cloud cover from the west. Albright && .LONG TERM... (Tuesday night through Sunday) Issued at 328 AM EST Mon Feb 17 2025 On Wednesday, the merger of a northern stream shortwave rotating from the ArkLaTex to the Mississippi River Valley and a southern stream shortwave over the northern Gulf is expected to develop a surface low just south of the central Gulf Coast. As the low moves east, precipitation is expected to spread northward over the area over a warm front extending eastward from the low. With the warm front remaining south of the forecast area, colder air is forecast to remain in place across portions of north Georgia instead of being scoured out by warm air advection. With temperatures in the low to mid 30s in the far northern tier on Tuesday night into Wednesday morning, light snow or a rain/snow mix will be possible in these locations at the onset of precipitation. By the late morning into the early afternoon, these locations will likely warm into the 40s, with precipitation transitioning to all rain across the forecast area. Rainfall totals in association with this system will range from nearly 0.25" in far north Georgia to 1" in south-central Georgia (in the closest vicinity to the surface low). Wraparound moisture on the back side of the low could produce additional light flurries in far north Georgia late Wednesday night into early Thursday morning. At this time, it appears that any wintry precipitation associated with this storm system will be confined to the far northern tier, with snowfall accumulations of less than 0.5". Latest NBM probabilistic guidance backs this up, with a 10% or less chance of 24 hour snowfall totals exceeding 1" in extreme north Georgia. Once this system exits the region to the northeast, cold air advection will bring frigid conditions back to the forecast area. Low temperatures on Thursday morning will drop into the low 20s and teens along and north of the I-85 corridor and int the mid 20s to low 30s to the south. High temperatures on Thursday will struggle to get above freezing in the far northern tier, and only reach into the upper 30s and 40s elsewhere across the forecast area. A strong surface high will work its way southeastward through the Great Plains towards the Southeast CONUS on Thursday into Friday. The influence of this high will keep weather conditions dry and benign and dry through the end of the work week and into the weekend. It appears that Friday morning will be the coldest morning of the long term period, with lows ranging from the teens in far north Georgia to the mid 20s in south-central Georgia. These temperatures will be between 12-16 degrees below daily averages. Furthermore, locations in north Georgia could see wind chills in the single digits. Be sure to protect the 4 Ps - people, pets, pipes, and plants - from the cold weather! After this point, a gradual warming trend will begin underneath the surface high, with both lows and highs increasing by a few degrees each day through the end of the period. The high will gradually shift eastward towards the Atlantic over the weekend. As it pertains to a potential next system, guidance remains inconsistent both between members and between runs with respect to the development of surface low over the central Gulf. This low could spread showers into portions of central Georgia late Saturday into Sunday, though chances and rainfall amounts will depend on the track of the low and how much moisture is available on the north side. King && .AVIATION... (12Z TAFS) Issued at 617 AM EST Mon Feb 17 2025 Ceilings in the 2,800 to 3,500 ft AGL range will remain possible in far northwest Georgia through 15Z today. From 15Z today to 18Z Tuesday, unrestricted visibility and ceilings AOA 20,000 ft AGL area expected for all of north and central Georgia. Northwest winds will continue through 06Z Tuesday, then light and variable winds are favored. Occasional gusts in the 20 to 25 mph range may occur before 20Z today. //ATL Confidence...12Z Update... High confidence in all elements of the KATL TAF. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 52 30 55 35 / 0 0 0 30 Atlanta 48 31 54 38 / 0 0 0 50 Blairsville 45 25 52 31 / 0 0 0 30 Cartersville 47 26 54 34 / 0 0 0 50 Columbus 53 31 59 41 / 0 0 0 60 Gainesville 50 31 54 36 / 0 0 0 40 Macon 53 31 58 40 / 0 0 0 50 Rome 47 26 54 34 / 0 0 0 50 Peachtree City 49 28 55 37 / 0 0 0 50 Vidalia 55 34 62 45 / 0 0 0 40 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Albright LONG TERM....King AVIATION...Albright
Hazardous weather outlook, Feb 17, 3:42 AM EST, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 342 AM EST Mon Feb 17 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 342 AM EST Mon Feb 17 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A light rain snow mix may occur in the mountains of north Georgia Wednesday. Any accumulations should be limited to a half inch or less. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.